Wildfire, Pike
- When
- September 4, 9:30 AM CST to 5:00 PM CST
- Where
- Pike forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.164, -93.656 (the zone’s center; the record gives no point)
Dry weather, low humidities, and gusty winds made conditions favorable for wildfires in early September. 3 miles southwest of Delight in Pike County burned 500 acres on the 4th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Dry weather, low humidities, and gusty winds made conditions favorable for wildfires in early September. A wildfire 4.3 miles southwest of Delight in Pike County burned 500 acres on the 4th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 4, 8:45 AM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 945 AM CDT SUN SEP 4 2011 .UPDATE... JUST A QUICK UPDATE HERE TO TWEAK AFTERNOON HIGH TEMPERATURE FORECASTS. CURRENT VISIBLE SATELLITE SHOWS A FAIRLY WIDE SWATH OF MOSTLY CLEAR SKIES FROM UP AROUND HARRISON SOUTHWEST TOWARDS MENA AND EASTERN OKLAHOMA. CLOUDS WILL GRADUALLY FILL IN ACROSS THIS REGION THROUGH LATE MORNING. HOWEVER...WITH SUBSIDENCE ON THE NORTHWEST SIDE OF TS LEE AND MOSTLY CLEAR SKIES IN PLACE...MID TO UPPER 80S SHOULD BE ATTAINABLE FOR HIGHS TODAY BEFORE THE CLOUDS FILL IN. ELSEWHERE...UPPER 70S TO LOW 80S WILL BE THE NORM. OTHERWISE...THE FREQUENTLY MENTIONED COLD FRONT HAS SLIPPED WELL INTO ARKANSAS...RESTING FROM ROUGHLY JONESBORO SOUTHWEST TOWARDS MENA. PRECIP IS DISPLACED WELL NORTH OF THE FRONT AND IS STRUGGLING TO DEVELOP/MAINTAIN ITSELF IN SRN MISSOURI AND NORTHERN ARKANSAS AS IT ENCROACHES ON SUBSIDENCE NORTH OF TS LEE. STILL THINK THE THREAT OF PRECIP WARRANTS CHANCE POPS SO WILL NOT MESS WITH THE POP FORECAST. HOWEVER IT IS WORTH NOTING THAT ANY PRECIP THAT FALLS IN NORTH AND CENTRAL ARKANSAS TODAY WILL BE SPOTTY AND VERY LIGHT. && .PREV DISCUSSION... /ISSUED 632 AM CDT SUN SEP 4 2011/ AVIATION... BANDS OF SHRA CONTINUE TO ROTATE NORTHWEST INTO THE AREA. FOR THE MOST PART...VFR CONDITIONS WILL PREVAIL...BUT DO HAVE VCSH AT MOST SITES DUE TO SHRA AROUND. AT KLLQ...MVFR CONDITIONS WILL PREVAIL DUE TO THE HEAVIER SHOWERS. WINDS WILL ALSO GUST AT TAF SITES DUE TO POSITION OF COLD FRONT AND TS LEE. PREV DISCUSSION... /ISSUED 344 AM CDT SUN SEP 4 2011/ SHORT TERM...TODAY THROUGH WEDNESDAY EARLY THIS MORNING...TROPICAL STORM LEE CONTINUES TO MEANDER NEAR THE GULF COAST...SOUTHEAST OF LAKE CHARLES LOUISIANA. RAINFALL ASSOCIATED WITH THE SYSTEM CONTINUES TO MOVE INTO SOUTHERN ARKANSAS. ALSO...SURFACE OBSERVATIONS SHOW A COLD FRONT INCHING IN TO NORTHWEST ARKANSAS. BOTH SYSTEMS WILL CONTINUE TO AFFECT THE AREA TODAY...WITH THE SOUTHEAST HALF OF THE REGION MOST LIKELY TO SEE RAINFALL. THE FRONT WILL MOVE ACROSS THE REGION DURING THE DAY TODAY...WITH COOLER TEMPERATURES BEHIND IT. AT THE SAME TIME...LEE WILL MOVE ASHORE. THE FRONT WILL PUSH LEE SLOWLY TO THE EAST...WITH PRECIP DECREASING FROM THE WEST TONIGHT. HOWEVER...DUE TO THE CLOSE PROXIMITY OF LEE/S CIRCULATION...BREEZY CONDITIONS WILL BE NOTED IN MUCH OF THE AREA THROUGH MONDAY. FOR THIS REASON...WILL GO AHEAD WITH A LAKE WIND ADVISORY FOR MUCH OF SOUTHERN...CENTRAL... AND EASTERN ARKANSAS TONIGHT AND MONDAY. LEE/S CIRCULATION WILL MOVE AWAY FROM THE AREA MONDAY. HOWEVER... UPPER FLOW WILL REMAIN NORTHERLY BEHIND BOTH SYSTEMS. THE RESULTS WILL BE MUCH COOLER AIR FLOWING INTO THE REGION...WITH LOWS IN THE 40S AND 50S...AND HIGHS IN THE 70S AND 80S...BELOW SEASONAL AVERAGES. LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY MODELS REMAIN CONSISTENT IN HAVING A DEEP TROUGH OVER THE EASTERN STATES...WITH CUTOFF LOW REMAINING ACROSS THE CENTRAL PLAINS. THIS WILL LEAD TO NORTHWEST FLOW ACROSS ARKANSAS...BRINGING COOLER TEMPERATURES TO THE STATE. AS THE UPPER LOW MOVES WEST LATE IN THE WEEK...SMALL RAIN CHANCES WILL REMAIN IN THE FORECAST FOR THE EASTERN HALF OF THE AREA. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 81 56 76 51 / 50 20 0 0 CAMDEN AR 82 63 82 54 / 50 30 10 0 HARRISON AR 78 52 73 47 / 30 10 0 0 HOT SPRINGS AR 85 61 76 53 / 40 20 0 0 LITTLE ROCK AR 84 62 77 54 / 50 20 0 0 MONTICELLO AR 76 63 78 54 / 70 40 20 0 MOUNT IDA AR 86 58 77 49 / 40 20 0 0 MOUNTAIN HOME AR 79 54 76 49 / 30 10 0 0 NEWPORT AR 81 58 76 52 / 50 20 0 0 PINE BLUFF AR 80 62 76 53 / 60 40 10 0 RUSSELLVILLE AR 84 58 82 50 / 40 10 0 0 SEARCY AR 82 59 73 53 / 50 20 0 0 STUTTGART AR 79 61 74 53 / 60 30 10 0 && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY FROM 7 PM THIS EVENING TO 4 PM CDT MONDAY FOR ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW- GARLAND-GRANT-HOT SPRING-JEFFERSON-LINCOLN-LONOKE-MONROE- OUACHITA-PIKE-PRAIRIE-PULASKI-SALINE-WOODRUFF. && 64
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SUN SEP 4 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-051000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE INTO NORTHWEST ARKANSAS TODAY...AS RAIN BANDS FROM TROPICAL STORM LEE MOVE INTO THE SOUTHEAST. THESE TWO SYSTEM WILL KEEP RAIN CHANCES ACROSS THE STATE...WITH THE HIGHEST CHANCES ACROSS THE SOUTHEAST. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...GUSTY WINDS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE. AS THE TWO SYSTEMS INTERACT...WINDS WILL INCREASE...WITH A LAKE WIND ADVISORY IN EFFECT FOR TONIGHT. .DAYS TWO THROUGH SEVEN...LABOR DAY THROUGH SATURDAY BREEZY WINDS WILL CONTINUE FOR LABOR DAY...AS TROPICAL STORM LEE MOVES NORTHEAST FROM THE GULF COAST. RAIN CHANCES WILL BE CONFINED TO SOUTHEAST ARKANSAS MONDAY...WITH DRY CONDITIONS EXPECTED THROUGH THE MIDDLE OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 58
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 332729.